MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) INSYTE-N YEL 24GA X 0.56IN; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) INSYTE-N YEL 24GA X 0.56IN; INTRAVASCULAR CATHETER
Catalog Number 381211
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that insyte-n yel 24ga x 0.56in catheter tip was damaged.The following information was provided by the initial reporter: neonatal catheter # 24 when removing it from the packaging is observed the ruptured catheter tip, quality question.
 
Additional Manufacturer Narrative
H.6.Investigation: five photos were received by our quality team for evaluation.From the photos, a notch was observed near the cannula tip.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.The insyte-n product is designed with a notch on the cannula tip as a product feature for flashback visual indication.Therefore, this is not a product defect.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 2021-09-14.Investigation summary: five photos were received by our quality team for evaluation.From the photos, a notch was observed near the cannula tip.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.The insyte-n product is designed with a notch on the cannula tip as a product feature for flashback visual indication.Therefore, this is not a product defect.One sample was later received with open packaging by our quality team for evaluation.The sample was subjected to visual inspection to check for catheter and cannula tip defect.A notch was observed near the cannula tip.A ¿v-cut¿ was also observed near the cannula tip.This cut matches the shape of the bevel and could be caused by the needle piercing through the catheter.The assembly process was reviewed.If the needle pierced through the catheter during the manufacturing process, the defect would be detected and auto rejected by the inline tip spear vision system inspection system.This can also occur when the product was manipulated.As the sample was returned in open packaging and used from the evidence of the blood stain in the cannula tip notch, the actual root cause could not be established.The following controls have been put in place to prevent and detect the needle being pierced through catheter from occurring: the vision system camera is not out of focus when capturing the defect by using various metal blocks for different gauges to prevent the vision assembly from dropping under its weight and the catheter is aligned to one side using vacuum to aid the insertion of the cannula thus reducing the likelihood of this nonperformance from occurring.A daily challenge of the vision system is performed, and visual inspection is performed during outgoing inspection.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h10.
 
Event or Problem Description

Brand Name
INSYTE-N YEL 24GA X 0.56IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key11935842
Report Number8041187-2021-00462
Device Sequence Number3249521
Product Code FOZ
UDI-Device Identifier00382903812110
UDI-Public00382903812110
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2024
Device Catalogue Number381211
Device Lot Number9326123
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 05/07/2021
Supplement Date Received by Manufacturer07/15/2021
10/28/2021
Initial Report FDA Received Date06/03/2021
Supplement Report FDA Received Date08/05/2021
11/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown